Alert archive / Ohio / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this wind chill advisory at Jan 3, 2018, 2:36 PM EST for 17 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It took effect at Jan 4, 2018, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 2:36 PM EST (19:36 UTC)
- In effect from
- Jan 4, 2018, 1:00 AM EST
- Expired
- Jan 4, 2018, 7:48 AM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633 WWUS41 KILN 031936 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 236 PM EST Wed Jan 3 2018 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-040345- /O.NEW.KILN.WC.Y.0002.180104T0600Z-180106T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 236 PM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 11 AM EST SATURDAY... * WHAT...Very cold wind chills are expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 to 15 degrees below zero Thursday morning, and 15 to 20 degrees below zero Friday morning and Saturday morning. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 1 AM Thursday to 11 AM EST Saturday. * ADDITIONAL DETAILS...Very cold conditions will occur even in the daytime hours, and wind chills are not expected to rise above zero through the duration of the advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ HATZOS
3 follow-up statements
925 WWUS41 KILN 040254 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 954 PM EST Wed Jan 3 2018 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-041100- /O.CON.KILN.WC.Y.0002.180104T0600Z-180106T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 954 PM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 11 AM EST SATURDAY... * WHAT...Very cold wind chills are expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 to 15 degrees below zero Thursday morning, and 15 to 20 degrees below zero Friday morning and Saturday morning. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 1 AM Thursday to 11 AM EST Saturday. * ADDITIONAL DETAILS...Very cold conditions will occur even in the daytime hours, and wind chills are not expected to rise above zero through the duration of the advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
574 WWUS41 KILN 040812 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 312 AM EST Thu Jan 4 2018 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-041615- /O.CON.KILN.WC.Y.0002.000000T0000Z-180106T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 312 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 to 15 degrees below zero this morning, and 15 to 20 degrees below zero Friday morning and Saturday morning * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...Until 11 AM EST Saturday. * ADDITIONAL DETAILS...Very cold conditions will occur even in the daytime hours, and wind chills are not expected to rise above zero through the duration of the advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
235 WWUS41 KILN 041248 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 748 AM EST Thu Jan 4 2018 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-042100- /O.CAN.KILN.WC.Y.0002.000000T0000Z-180106T1600Z/ /O.NEW.KILN.WC.Y.0003.180104T2300Z-180106T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 748 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 6 PM this evening to 11 AM EST Saturday. * ADDITIONAL DETAILS...Very cold conditions will occur even in the daytime hours, and wind chills are not expected to rise above zero through the duration of the advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 12:38 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 3, 12:38 PM EST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1238 PM EST Wed Jan 3 2018 .SYNOPSIS... A cold front trailing Great Lakes low pressure will bring increasing clouds and a chance of snow showers today. Arctic high pressure following the front will be accompanied by mainly dry weather and very cold temperatures tonight into the weekend. Mixed precipitation and milder temperatures are forecast to arrive with low pressure Sunday and Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... With temperature rising this morning, the wind chill advisory has been cancelled. Probably not the last advisory of this cold snap, however. Satellite imagery shows an expanse of SW-to-NE oriented clouds just upstream of the ILN forecast area, associated with an approaching cold front and mid-level trough. No question that this remains a dry air mass overall, but model soundings remain favorable for getting some snow to develop out of this, with relatively deep isothermal temperature profiles at favorable temperatures for snow development (DGZ). At the very least, flurries will be possible everywhere in the CWA this afternoon, with some potential for light accumulations (up to a few tenths of an inch) in some locations (more likely north of I-70). Not finding that models are handling the current temperature situation very well, with cloudy areas in the western / northwestern CWA never dropping too far off overnight, but much cooler conditions in the far eastern CWA. Daybreak has led to a reverse, with quicker warming in the clear areas to the east of the cloud shield. Had to do some manual edits to get temperature trends looking reasonable, but despite this, the forecast max temps still ended up very close to the previous forecast. Previous discussion > High pressure has settled to the southeast, while a cold front lies to the west. Very cold temperatures and wind chills persist under clear skies this morning, so Wind Chill Advisory and SPS remain in effect to highlight these dangerously cold conditions. For later today, as the cold front approaches from the west, convergence and lift will increase, leading to increasing clouds and possibly a few snow showers out of a moisture starved atmosphere. A light dusting of snow accumulation will be possible. Boosted by a modest amount of warm advection on a southwest flow, high temperatures around 20 may actually seem quite bearable compared to recent days. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Isolated snow showers may linger early tonight as very cold air returns behind the cold front. For Thursday, dry weather is expected for the most part. However, snow carried on the low level flow off Lake Michigan may result in light accumulations in northwest counties. Temperatures will fall to the single digits tonight, and with winds above 5 mph, another wind chill advisory may be needed. Highs Thursday will be only in the teens, 20 degrees below normal. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Temperatures well below normal will persist into Saturday with moderation Sunday and Monday and then back below normal for the middle of next week. Highly amplified upper level flow, with a ridge over the west and a mean trof over the eastern CONUS to start the long term forecast period. With the trof axis east of Ohio, ILN/s FA will be in northwest flow, with a few snow showers possible across the north with favorable flow off lake Michigan. In northwest flow pattern surface high pressure builds southeast becoming centered over the area Saturday. Under the grip of this at CVGarctic airmass, highs on Friday and Saturday will range from the single digits/around 10 north to the upper teens/lower 20s south. Mid level trof develops over the central plains Sunday with flow backing ac ross the Ohio Valley. Moisture to spread north with pcpn developing Sunday afternoon and becoming widespread across the area Sunday night. Forecast challenge revolves around pcpn type with the potential for icing, especially across the north. This will need to be watched as the event gets closer and is able to be resolved. Under the influence of waa, temperatures to reach highs from the lower 30s north to 40 south on Sunday. Surface low to eject northeast into the Great Lakes with cold front sweeping east through the area Monday night. Expect wintry mix to change to rain in most locations Monday with highs from the upper 30s northwest to the mid 40s southeast. A transition to snow showers on Tuesday with highs from the mid 20s nw to the mid 30s southeast. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR conditions are expected at the start of the TAF period, but an area of clouds and light snow over Indiana will be moving into the area later this afternoon. The snow is generally expected to be light (VFR) at most times. This will be handled with a VCSH at the KDAY/KILN/KCMH/KLCK sites, though some brief MVFR visibilities will be possible, and may need to be amended in later. KCVG/KLUK will miss most of the snow, but some brief flurries will be possible at times. MVFR ceilings are eventually expected to move into all the TAF sites, with winds switching from SW to NW tonight. Although prevailing MVFR visibilities are indicated through the rest of the TAF period, it is expected that there may be some brief breaks to VFR (or even pockets of clear skies). Northwest winds will gust into the 20-25 knot range on Thursday. OUTLOOK...Some MVFR ceilings may continue into Thursday evening and Friday morning. MVFR conditions with rain and snow will be possible Sunday night into Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio/Hatzos SHORT TERM...Coniglio LONG TERM...AR AVIATION...Hatzos
Hazardous weather outlook, Jan 3, 9:37 AM EST, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 937 AM EST Wed Jan 3 2018 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 041445- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton- 937 AM EST Wed Jan 3 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Wind chills of 5 to 15 below zero will be possible late tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Bitter cold temperatures and wind chills will continue to be possible from Thursday through Sunday, especially during the early morning hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-041445- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 937 AM EST Wed Jan 3 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Wind chills of 0 to 10 below zero will be possible late tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Bitter cold temperatures and wind chills will continue to be possible from Thursday through Sunday, especially during the early morning hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
Nearby
Wind Chill Advisories in Ohio, 2018Wind Chill Advisories in Indiana, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.